ConsumerLab.com uses JavaScript to provide the best possible experience for our content, but your browser has it disabled. Learn how to enable it here.

About ConsumerLab.com

Posted June 20, 2003

Mixing Herbal Supplements, Migraine Medications Can Be Dangerous

On June 19, 2003, ABC News reported than an extensive review of existing research has led University of Utah researchers to conclude several popular herbal supplements may cause adverse, even deadly, reactions when combined with certain migraine medications. The study, to be made public today, found five of the 10 most popular herbal supplements may interact adversely with medications commonly prescribed to alleviate migraine and cluster headaches.

Among the herbal supplements that can interfere with the proper metabolism of certain migraine medications, causing levels of the drugs to reach toxic levels, are Gingko biloba, ginseng, echinacea, St. John's wort, and large amounts of garlic.

For more information, please see the complete article at the web address shown below.